Aa
A
A
A
Close
Depression Community
10.5k Members
Avatar universal

Lexapro side effects

How long could it take to rid the side effects of Lexapro?
My doctor gave me a 3 week supply of Lexapro on Jan. 15th, 2009 because she thought that anxiety was the cause for my uncontrollable blood pressure, but it did not lower the pressure. I have now been off this terrible drug for 13 days and still have terrible side effects. To give you some history, Sept. 2008, I went into the hospital with chest pains, spent the night with all the tests and ruled out a heart attack. Since childhood, I have always had moderate blood pressure but have been on meds for the past 7 years. Since my hospital stay in Sept., my blood pressure has been difficult to control. Current meds I am on are Enalipril, Zolpiden, Aspirin, Fish Oil, and a Multi-Vitimin (stopped taking Coreg). Blood pressure has been stable since Feb. 3rd due to increase dosage of Enalipril. On Jan. 15th, my doctor gave me Lexapro and new problems started. I took 10mg for the first 6 days then went to 5mg/day until Feb. 3rd. The reason for the change was because of severe side effects. Dizziness, tremors, jaw pain, loud ringing in ears, nausea were the main issues. Now being off the med for 13 days, and have been off of work since Feb. 3rd, I continue to have problems. I cannot drive or even ride in a vehicle without getting severe dizziness. This also happens when watching TV when fast movements cross the screen. Tremors throughout the body (very noticeable in the hands), jaw pain (teeth clenching), constant LOUD ringing in ears are the major issues. I won't even begin to mention the many minor issues.

PLEASE HELP!!!

Raiders77
Male, 44 years old, with no phycological issues (UNTIL NOW!!!).
2 Responses
765070 tn?1384873394
For some reason doctors think anxiety or depression meds will solve all our problems.  Anyway, It took almost 3 weeks to 1 month for me to feel good after going off of lexapro.  

The best thing that I used to stop the nausea was drinking ginger tea or peppermint tea.  Everyone is different on how long the medicine stays in your system.  

I would call the doctor regarding your body tremors.  Do not let them talk you into another med.  I really think that all these meds just cause more problems.  I do understand that certain conditions require meds but doctors are known to overmedicate.  

I had a friend that had been physically and emotionally sick for years and they could not figure out what was wrong with her.  They put her on more meds and more meds.  She finally just stopped taking some of the supplements and meds and is not sick any longer.  Meds cause so many issues.  I was put on effexor after my lexapro wore off and finally got off of that drug.  i feel 100% better and will not go back on.  I refuse.

Hope this helps
Good luck
Avatar universal
Ouch, Lexipro is evil if it is not compatible with your system. I took 20mg for 3 days, and for that three days I could not function. It was horrible. After just 3 pills it took me two weeks for the symptoms to subside. They took me off and put me on paxil. It works great for me with absolutely no side effects. My sister takes lexapro and swears by it but changed to paxil because Lexapro is so expensive and paxil is 4 dollars at walmart. Drink a lot of fluids to keep flushing your system is about all you can do. Sorry I do not have more to offer. Good luck
Have an Answer?
Top Mood Disorders Answerers
Avatar universal
Arlington, VA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Discover the common symptoms of and treatment options for depression.
We've got five strategies to foster happiness in your everyday life.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
Smoking substitute may not provide such a healthy swap, after all.
How to lower your heart attack risk.